Teoriya Veroyatnostei i ee Primeneniya
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teoriya Veroyatnostei i ee Primeneniya, 1999, Volume 44, Issue 3, Pages 634–645
DOI: https://doi.org/10.4213/tvp808
(Mi tvp808)
 

This article is cited in 6 scientific papers (total in 6 papers)

Short Communications

Generalized kernel density estimator

S. Yu. Novak
Full-text PDF (655 kB) Citations (6)
Abstract: We introduce a new class of nonparametric density estimators. It includes the classical kernel density estimator as well as the popular Abramson's estimator. We show that generalized estimators may perform much better than the classical one if the distribution has a heavy tail. The asymptotics of the mean squared error (MSE), optimal (in a sense) kernel, and smoothing parameter are found.
Keywords: kernel density estimation, square lose function, optimal kernel, optimal smoothing parameter.
Received: 12.05.1996
English version:
Theory of Probability and its Applications, 2000, Volume 44, Issue 3, Pages 570–583
DOI: https://doi.org/10.1137/S0040585X97977781
Bibliographic databases:
Document Type: Article
Language: Russian
Citation: S. Yu. Novak, “Generalized kernel density estimator”, Teor. Veroyatnost. i Primenen., 44:3 (1999), 634–645; Theory Probab. Appl., 44:3 (2000), 570–583
Citation in format AMSBIB
\Bibitem{Nov99}
\by S.~Yu.~Novak
\paper Generalized kernel density estimator
\jour Teor. Veroyatnost. i Primenen.
\yr 1999
\vol 44
\issue 3
\pages 634--645
\mathnet{http://mi.mathnet.ru/tvp808}
\crossref{https://doi.org/10.4213/tvp808}
\mathscinet{http://mathscinet.ams.org/mathscinet-getitem?mr=1805825}
\zmath{https://zbmath.org/?q=an:1045.62028}
\transl
\jour Theory Probab. Appl.
\yr 2000
\vol 44
\issue 3
\pages 570--583
\crossref{https://doi.org/10.1137/S0040585X97977781}
\isi{https://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=Publons&SrcAuth=Publons_CEL&DestLinkType=FullRecord&DestApp=WOS_CPL&KeyUT=000090154300010}
Linking options:
  • https://www.mathnet.ru/eng/tvp808
  • https://doi.org/10.4213/tvp808
  • https://www.mathnet.ru/eng/tvp/v44/i3/p634
  • This publication is cited in the following 6 articles:
    1. Nakarmi J. Sang H. Ge L., “Variable Bandwidth Kernel Regression Estimation”, ESAIM-Prob. Stat., 25 (2021), 55–86  crossref  isi
    2. Nakarmi J., Sang H., “Central Limit Theorem For the Variable Bandwidth Kernel Density Estimators”, J. Korean Stat. Soc., 47:2 (2018), 201–215  crossref  mathscinet  zmath  isi  scopus
    3. Gine E., Sang H., “Uniform asymptotics for kernel density estimators with variable bandwidths”, Journal of Nonparametric Statistics, 22:6 (2010), 773–795  crossref  mathscinet  zmath  isi  scopus
    4. Novak S.Y., “Impossibility of consistent estimation of the distribution function of a sample maximum”, Statistics, 44:1 (2010), 25–30  crossref  mathscinet  zmath  isi  scopus
    5. S. Y. Novak, “Lower bounds to the accuracy of sample maximum estimation”, Theory Stoch. Process., 15(31):2 (2009), 156–161  mathnet  mathscinet  zmath
    6. N. M. Markovich, “Accuracy of transformed kernel density estimates for a heavy-tailed distribution”, Autom. Remote Control, 66:2 (2005), 217–232  mathnet  crossref  mathscinet  zmath
    Citing articles in Google Scholar: Russian citations, English citations
    Related articles in Google Scholar: Russian articles, English articles
    Теория вероятностей и ее применения Theory of Probability and its Applications
    Statistics & downloads:
    Abstract page:833
    Full-text PDF :271
    First page:44
     
      Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2025